Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 14, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Apr 14, 2009, 4:28 PM MDT for 26 counties in Nebraska. It took effect at Apr 15, 2009, 9:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2009, 4:28 PM MDT (22:28 UTC)
- In effect from
- Apr 15, 2009, 9:00 AM MDT
- Expired
- Apr 15, 2009, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 142228 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 528 PM CDT TUE APR 14 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-150630- /O.NEW.KLBF.WI.Y.0014.090415T1500Z-090416T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 528 PM CDT TUE APR 14 2009 /428 PM MDT TUE APR 14 2009/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY. WIND AHEAD OF THE NEXT SYSTEM IS EXPECTED TO INCREASE TO 25 TO 35 MPH WEDNESDAY AFTERNOON WITH GUSTS TO AROUND 40 MPH. WIND IS LIKELY TO DIMINISH AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SPRINGER
5 follow-up statements
000 WWUS73 KLBF 150827 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 AM CDT WED APR 15 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-152100- /O.CON.KLBF.WI.Y.0014.090415T1500Z-090416T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 327 AM CDT WED APR 15 2009 /227 AM MDT WED APR 15 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. WINDS WILL INCREASE BY MID MORNING...AND RANGE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH THE AFTERNOON HOURS. WIND IS LIKELY TO DIMINISH AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 40 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KLBF 151741 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1241 PM CDT WED APR 15 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-160000- /O.CON.KLBF.WI.Y.0014.000000T0000Z-090416T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 1241 PM CDT WED APR 15 2009 /1141 AM MDT WED APR 15 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH THE AFTERNOON HOURS. WINDS WILL DIMINISH AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 40 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ POWER
000 WWUS73 KLBF 152032 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT WED APR 15 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-160000- /O.CON.KLBF.WI.Y.0014.000000T0000Z-090416T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 332 PM CDT WED APR 15 2009 /232 PM MDT WED APR 15 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH EARLY EVENING. WINDS WILL DIMINISH AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 40 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ POWER
000 WWUS73 KLBF 152353 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 653 PM CDT WED APR 15 2009 NEZ004>010-023>029-036>038-059-071-094-160100- /O.CAN.KLBF.WI.Y.0014.000000T0000Z-090416T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER- LINCOLN-FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... TRYON...STAPLETON...BROKEN BOW...NORTH PLATTE...CURTIS...EUSTIS... CODY...MERRIMAN...KILGORE 653 PM CDT WED APR 15 2009 /553 PM MDT WED APR 15 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WIND SPEED HAD DECREASED TO LESS THAN 30 MPH SUSTAINED. $$ NEZ022-035-056>058-069-070-160200- /O.EXT.KLBF.WI.Y.0014.000000T0000Z-090416T0200Z/ GARDEN-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-HAYES- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...IMPERIAL...HAYES CENTER 653 PM CDT WED APR 15 2009 /553 PM MDT WED APR 15 2009/ ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. SOUTHEAST WIND 30 TO 35 MPH WITH GUSTS OVER 45 MPH WILL GRADUALLY DIMINISH THROUGH THE EVENING...DECREASING TO LESS THAN 30 MPH SUSTAINED BY 8 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 40 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SPRINGER
000 WWUS73 KLBF 160154 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 854 PM CDT WED APR 15 2009 NEZ022-035-056>058-069-070-160300- /O.EXP.KLBF.WI.Y.0014.000000T0000Z-090416T0200Z/ GARDEN-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-HAYES- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...IMPERIAL...HAYES CENTER 854 PM CDT WED APR 15 2009 /754 PM MDT WED APR 15 2009/ ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING. WIND IN WESTERN AND SOUTHWEST NEBRASKA HAD DECREASED TO LESS THAN 30 MPH. $$ SPRINGER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Apr 14, 2:45 PM MDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 14, 2:45 PM MDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT TUE APR 14 2009 .SYNOPSIS... H5 TROUGH MOVING ONSHORE OVER IN THE PACIFIC NORTHWEST. WEAK RIDGE BUILDING INTO NORTHERN PLAINS WITH TEMPERATURES IN THE 70S INTO SOUTH CENTRAL SOUTH DAKOTA. SURFACE LOW PRESSURE THROUGHOUT THE INTER MOUNTAIN REGION. && .DISCUSSION... LONG RANGE MODELS IN VERY GOOD AGREEMENT WITH DEVELOPING STORM SYSTEM OVER THE PACIFIC NORTHWEST. THIS GIVES ME GOOD CONFIDENCE IN THE NEAR AND LONG TERM FORECASTS. WITH SOME ELEVATED INSTABILITY AND CAPE AND AN 850MB JET INCREASING THERE IS AN OUTSIDE CHANCE OF HEARING SOME THUNDER OVER THE SANDHILLS TONIGHT. HAVE INCLUDED ISO T IN GRIDS. WAA CONTINUES TONIGHT INTO WEDNESDAY WITH WINDS AT MARGINAL WIND ADVISORY CRITERIA ON WEDNESDAY. HAVE ISSUED A WIND ADVISORY FOR THE ENTIRE CWA ON WEDNESDAY. TEMPERATURES NOT AS WARM ON WEDNESDAY WITH LOW CLOUDS IN THE AM AND CONTINUED HIGH AND MID CLOUDS THROUGH THE DAY. AS UPPER SYSTEM MOVES INTO GREAT BASIN TOMORROW ATMOSPHERE WILL DESTABILIZE AND THE CHANCE FOR THUNDERSTORMS WILL INCREASE AND SPREAD EAST ACROSS THE FORECAST AREA. BEST DYNAMICS WILL BE OVER THE EASTERN NEBRASKA PANHANDLE INTO SOUTHWEST NEBRASKA BY LATE AFTERNOON. MOISTURE RETURN FROM THE GULF WILL INCREASE PWS OVER THE FORECAST AREA TO AROUND 2 STD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR. UPPER SYSTEM WILL BE MOVING SLOWLY EAST AND TRAINING ECHOES COULD BECOME A PROBLEM WITH 3HR FFG OVER SOUTHWEST NEBRASKA AROUND 2 INCHES. BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG THE DRY LINE INTO SOUTHWEST NEBRASKA TO THE SOUTHERN NEBRASKA PANHANDLE THURSDAY AFTERNOON AND EVENING. O-6KM BULK SHEAR 40-50 KTS SB CAPES MARGINAL SB LIS -3C TO -5C. LOSS OF INSOLATION WILL LIMIT TRW MAINLY SOUTHWEST THURSDAY NIGHT INTO FRIDAY MORNING WITH THE CHANCE FOR MODERATE RAINFALL ACROSS THE FORECAST AREA. TRAINING ECHOES COULD BE POSSIBLE IN BANDED PRECIPITATION. COOLER AIR WILL FILTER IN FRIDAY AND SATURDAY WITH A TRANSITION TOWARDS RAIN. TEMPERATURES RISING INTO THE 60S AND DRY FOR THE END OF THE PERIOD. && .AVIATION... GENERALLY VFR CONDITIONS EXPECTED INTO TOMORROW. SE WIND CONTINUES OVERNITE...INCREASING TO 20 TO 30 KTS AFTER SUNRISE. SMALL POSSIBILITY AS A WEAK DISTURBANCE RIDES ACROSS THE AREA TONIGHT TO PRODUCE SOME ISOLD SHOWERS. CURRENT COVER/CONFIDENCE LEVEL TO KEEP MENTION OUT OF THE TAF. SE WINDS WILL SLOWLY INCREASE MOISTURE WITH A SMALL WINDOW FOR LOW STRATUS TO DEVELOP OVER PORTIONS OF THE AREA EARLY IN THE MORNING. HAVE INCLUDED A SHORT TEMPO GROUP FOR NOW AT KLBF...DURING MOST LIKELY TIME FOR OCCURRENCE. HEIGHT IS A LITTLE MORE UNCERTAIN...WITH THE POSSIBILITY FOR A CIG DOWN TO 1000FT. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ALL ZONES ON WEDNESDAY. && SHORT TERM/EXTENDED...POWER AVIATION...MASEK
Hazardous weather outlook, Apr 14, 2:49 PM MDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CDT TUE APR 14 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-152100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 349 PM CDT TUE APR 14 2009 /249 PM MDT TUE APR 14 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH SATURDAY A POTENT...SLOW MOVING UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES AND CENTRAL PLAINS. AS THIS SYSTEM APPROACHES THE PLAINS...SOUTHEAST WINDS WILL INCREASE...ESPECIALLY FOR THE DAYTIME HOURS ON WEDNESDAY. A WIND ADVISORY IS IN EFFECT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE SOUTHEAST WINDS WILL INCREASE MOISTURE AT THE SURFACE AND...AS SEVERAL DISTURBANCE CROSS THE REGION...GENERAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE. AS THE MAIN LOW EJECTS ONTO THE CENTRAL PLAINS...STRONG TO POSSIBLY SEVERE THUNDERSTORMS CAN BE EXPECTED THURSDAY EVENING. IN ADDITION...DUE TO THE SLOW MOVING NATURE OF THE STORM SYSTEM...A PROLONGED PERIOD OF RAINFALL TO THE OUTLOOK AREA...WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
Nearby
Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.